Li-Yau Inequality for Heat Equations on RCD(K,N) Metric Measure Spaces

  • Jia-Cheng HuangEmail author


In this paper, we will study the Li-Yau inequalities for weak solutions of the heat equation on RCD(K,N) metric measure spaces.


Heat equation Li-Yau inequality 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The author gratefully acknowledges support from the China Postdoctoral Science Foundation, grant number KLH1411048.


  1. 1.
    Ambrosio, L., Gigli, N., Savaré, G.: Bakry–Emery curvature-dimension condition and Riemannian Ricci curvature bounds. Ann. Probab. 43, 339–404 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Ambrosio, L., Gigli, N., Savaré, G.: Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below. Invent. Math. 195(2), 289–391 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Ambrosio, L., Mondino, A., Savaré, G.: On the bakry-Émery condition, the gradient estimates and the local-to global property of R C D (K,N) metric measure spaces. J. Geom. Anal. 26(1), 24–56 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bacher, K., Sturm, K.: Localization and tensonrization properties of the curvature-dimension for metric measure spaces. J. Funct. Anal. 259(1), 28–56 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bakry, D., Bolley, F., Gentil, I.: The Li-Yau inequality and applications under a curvature-dimension condition, available at arXiv:1412.5165
  6. 6.
    Bakry, D., Ledoux, M.: A logarithmic Sobolev form of the Li-Yau parabolic inequality. Rev. Mat. Iberoam. 22(2), 683–702 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bauer, F., Horn, P., Lin, Y., Lippner, G., Mangoubi, D., Yau, S.-T.: Li-Yau inequality on graphs. J. Differ. Geom. 99, 359–405 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bakry, D., Qian, Z.: Harnack inequalities on a manifold with positive or negative Ricci curvature. Rev. Mat. Iberoam. 15(1), 143–179 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Chen, Z., Yu, C., Zhao, F.: On the Li-Yau type gradient estimate of Li and Xu, arXiv:1706.06249 [math.DG]
  10. 10.
    Davies, E.B.: Heat Kernels and Spectral Theory, Volume 92 of Cambridge Tracts in Mathematics. Cambridge University Press, Cambridge (1989)CrossRefGoogle Scholar
  11. 11.
    Erbar, M., Kuwada, K., Sturm, K.: On the equivalence of the entropic curvature-dimension condition and bochners inequality on metric measure spaces. Invent. Math. 201, 993–1071 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Garofalo, N., Mondino, A.: Li-Yau and Harnack type inequalities in metric measure spaces. Nonlinear Anal. 95, 721–734 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gigli, N.: On the differential structure of metric measure spaces and applications. Mem. Amer. Math. Soc. 236(1113), 1–104 (2015)Google Scholar
  14. 14.
    Hörmander, L.: The Analysis of Linear Partial Differential Operators I, 2th Edition, in ‘Grundlehren Der Mathematischen Wissenschaften’, vol. 256. Springer-Verlag, Berlin (1989)Google Scholar
  15. 15.
    Hamilton, R.: A matrix Harnack estimate for the heat equation. Commun. Anal. Geom. 1(1), 88–99 (1993)MathSciNetGoogle Scholar
  16. 16.
    Jiang, R.: The Li-Yau inequality and heat kernels on metric measure spaces. J. Math. Pures Appl. 104(9), 29–57 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Jiang, R., Zhang, H.C.: Hamiltons gradient estimates and a monotonicity formula for heat flows on metric measure spaces. Nonlinear Anal. 131, 32–47 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Jiang, Y., Zhang, H.C.: Sharp spectral gaps on metric measure spaces. Calc. Var. PDE. 55(1, Art. 14), 14 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Lee, P.W.Y.: Generalized Li-Yau estimates and Huisken’s monotonicity formula, available at arXiv:1211.5559
  20. 20.
    Li, J., Xu, X.: Differential Harnack inequalities on Riemannian manifolds I: linear heat equation. Adv. Math. 226(5), 4456–4491 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Li, X.-D.: Liouville theorems for symmetric diffusion operators on complete Riemannian manifolds. J. Math. Pures Appl. 54, 1295–1361 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Lott, J., Villani, C.: Ricci curvature for metric-measure spaces via optimal transport. Ann. Math. 169, 903–991 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Lott, J., Villani, C.: Weak curvature bounds and functional inequalities. J. Funct. Anal. 245(1), 311–333 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Olivé, X.R.: Neumann Li-Yau gradient estimate under integral Ricci curvature bounds, arXiv:1710.08649 [math.DG]
  25. 25.
    Petrunin, A.: Alexandrov meets Lott–Villani–Sturm. Münster J. Math. 4, 53–64 (2011)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Qian, B.: Remarks on differential Harnack inequalities. J. Math. Anal. Appl. 409(1), 556–566 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Qian, Z., Zhang, H.-C., Zhu, X.-P.: Sharp spectral gap and Li-Yau’s estimate on Alexandrov spaces. Math. Z. 273(3-4), 1175–1195 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Souplet, P., Zhang, Q.S.: Sharp gradient estimate and Yau’s Liouville theorem for the heat equation on noncompact manifolds. Bull. London Math. Soc. 38(6), 1045–1053 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Sturm, K.: On the geometry of metric measure spaces. I, II. Acta Math. 196(1), 65–131, 133–177 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Sturm, K.: Analysis on local Dirichlet spaces. III. The parabolic Harnack inequality. J. Math. Pures Appl. 75, 273–297 (1996)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Zhang, H.C., Zhu, X.P.: Ricci curvature on Alexandrov spaces and rigidity theorems. Comm. Anal. Geom. 18(3), 503–554 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Zhang, H.C., Zhu, X.P.: Lipschitz continuity of harmonic maps between Alexandrov spaces, Invent. Math. (2017)
  33. 33.
    Zhang, H.C., Zhu, X.P.: Local Li–Yau’s estimates on R C D (K,N) metric measure spaces. Calc. Var. PDE 55, 93 (2016). MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Zhang, Q.S., Zhu, M.: Li-Yau gradient bound for collapsing manifolds under integral curvature condition. Proc. Amer. Math. Soc. 145(7), 3117–3126 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Zhang, Q.S., Zhu, M.: Li-Yau gradient bounds under nearly optimal curvature conditions, arXiv:1511.00791 [math.DG]

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.School of Mathematical SciencesFudan UniversityShanghaiChina

Personalised recommendations